Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 31, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Mar 2, 2004, 12:36 PM PST for San Diego County, California. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2004, 12:36 PM PST (20:36 UTC)
- Expired
- Mar 2, 2004, 2:00 PM PST
- In force
- 84 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 022037
FFWSGX
CAC073-022200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1236 PM PST TUE MAR 2 2004
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 200 PM PST
* AT 1230 PM PST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER OCOTILLO WELLS...MOVING NORTH AT 5 MPH.
* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE...
2 MILES WEST OF OCOTILLO WELLS AT 100 PM PST
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
$$
LAT...LON 3314 11652 3298 11641 3291 11618 3309 11609
3336 11613
MAXWELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 3:30 AM PST, 9 hours 6 minutes earlier.
Area forecast discussion, Mar 2, 3:30 AM PST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 330 AM PST TUE MAR 2 2004 .SYNOPSIS...A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE SOUTHEAST THROUGH THE AREA TODAY WITH SHOWERS AND THUNDERSTORMS ALONG WITH MOUNTAIN SNOW...BEFORE TAPERING OFF OVERNIGHT. WARMING CONDITIONS ARE EXPECTED ON WEDNESDAY AND WILL CONTINUE THROUGH FRIDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE STORM IS PRETTY MUCH ON TRACK. THE FRONTAL BAND HAS PASSED THE FORECAST OFFICE AND WILL SLOWLY MOVE THROUGH THE REMAINDER OF THE FORECAST AREA THROUGH ABOUT SUNRISE WITH LOCALLY HEAVY RAIN. THE COLD AIR ALOFT WILL BE OVER THE AREA DURING THE DAYTIME HOURS...AND SOME LOCALLY VERY HEAVY AMOUNTS SHOULD FALL IN SOME OF THE HEAVIER SHOWERS AS THE CONVECTION INCREASES. THUS THE FLASH FLOOD WATCH WILL STAND. THE SNOW LEVEL SHOULD BEGIN TO LOWER AS THE LOW SETTLES OVER THE AREA AND THE SNOW ADVISORY WILL CONTINUE. AT THE LOWER ELEVATIONS THERE SHOULD BE INCREASING REPORTS OF SMALL HAIL...POSSIBLY ACCUMULATING IN SOME AREAS. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...SEE LAXFLSSGX. SNOW ADVISORY...SEE LAXWSWSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. && SMALL
Hazardous weather outlook, Mar 2, 6:00 AM PST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST TUE MAR 2 2004 CAZ042-043-048-050-055>058-060>062-031400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST TUE MAR 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... THIS AFTERNOON THROUGH TONIGHT ...A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT UNTIL 2 PM TODAY FOR THE BURN AREAS OF THE INLAND EMPIRE AND SAN DIEGO COUNTY...AND THE BURN AREAS OF THE SAN DIEGO AND SAN BERNARDINO COUNTY MOUNTAINS BELOW 4000 FEET... ...SNOW ADVISORY FOR THE MOUNTAINS IN SAN BERNARDINO...RIVERSIDE... AND SAN DIEGO COUNTIES ABOVE 4000 FEET UNTIL 2 PM TODAY... A COLD PACIFIC STORM WILL BRING SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS. THE THUNDERSTORMS MAY CONTAIN HAIL...GUSTY WINDS...OR FUNNEL CLOUDS. WATERSPOUTS ARE POSSIBLE ACROSS THE COASTAL WATERS. FLASH FLOODING AND MUDSLIDES ARE POSSIBLE WITH HEAVIER SHOWERS OR THUNDERSTORMS IN THE BURN AREAS. THE STORM WILL ALSO BRING LOW SNOW LEVELS TO THE MOUNTAINS. SNOW LEVELS WILL LOWER TO AROUND 4000 FEET...WITH LOCAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL BE NEEDED FROM THE PRESENT TIME THROUGH MID AFTERNOON. SMALL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:03 PM PST | Flash Flood Warning | SGX | San Diego | 117 min |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.